Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 191, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 1:53 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2022, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 10, 2022, 3:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:20 PM CDT | TSTM WND DMG | 4 W Boice, MS | MULTIPLE TREES DOWN FROM FRED WEST RD TO HAROLD GRAHAM DR. TIME ESTIMATED FROM RADAR. |
| Jun 10, 2:20 PM CDT | TSTM WND DMG | Runnelstown, MS | EM REPORTS WIND DAMAGE TO A BUILDING IN RUNNELSTOWN, MS. |
| Jun 10, 2:25 PM CDT | TSTM WND DMG | 3 Sse Clara, MS | TREES DOWN ON FRANK CLARK RD. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:25 PM CDT | TSTM WND DMG | 4 S Runnelstown, MS | EM REPORTS MULTIPLE TREES DOWN ON BOTH HIGHWAY 29 AND MEMORIAL CHURCH ROAD. |
| Jun 10, 2:30 PM CDT | TSTM WND DMG | 1 E Robinson Junction, MS | *** 1 INJ *** TREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. ONE INJURY REPORTED. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:30 PM CDT | TSTM WND DMG | 1 E Robinson Junction, MS | TREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
319
WUUS54 KMOB 101853
SVRMOB
MSC041-111-153-102000-
/O.NEW.KMOB.SV.W.0191.220610T1853Z-220610T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
153 PM CDT Fri Jun 10 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Perry County in southeastern Mississippi...
Wayne County in southeastern Mississippi...
Greene County in southeastern Mississippi...
* Until 300 PM CDT.
* At 152 PM CDT, severe thunderstorms were located along a line
extending from near Heidelberg to 6 miles east of Improve, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waynesboro, Richton, Leakesville, Clara, Beaumont, New Augusta,
State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1852Z 272DEG 40KT 3186 8899 3131 8959
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM3 follow-up statements
557
WWUS54 KMOB 101932
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
232 PM CDT Fri Jun 10 2022
MSC041-111-153-102000-
/O.CON.KMOB.SV.W.0191.000000T0000Z-220610T2000Z/
Perry MS-Wayne MS-Greene MS-
232 PM CDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN PERRY...WAYNE AND GREENE COUNTIES...
At 231 PM CDT, severe thunderstorms were located along a line
extending from 10 miles north of Waynesboro to near Buckatunna to 6
miles east of Sunrise, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management reported wind damage to a building in
Runnelstown.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waynesboro, Richton, Leakesville, Clara, Beaumont, New Augusta, State
Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1931Z 276DEG 35KT 3182 8866 3152 8856 3130 8910
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MM312
WWUS54 KMOB 101948
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
248 PM CDT Fri Jun 10 2022
MSC041-111-153-102000-
/O.CON.KMOB.SV.W.0191.000000T0000Z-220610T2000Z/
Perry MS-Wayne MS-Greene MS-
248 PM CDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN PERRY...EASTERN WAYNE AND GREENE COUNTIES...
At 248 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Silas to 6 miles northwest of
Chatom to 4 miles southeast of Richton, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waynesboro, Richton, Leakesville, Clara, Beaumont, New Augusta, State
Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3131 8915 3149 8872 3183 8872 3185 8865
3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1948Z 272DEG 40KT 3181 8846 3151 8836 3129 8890
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MM129
WWUS54 KMOB 101958
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
258 PM CDT Fri Jun 10 2022
MSC041-111-153-102006-
/O.EXP.KMOB.SV.W.0191.000000T0000Z-220610T2000Z/
Perry MS-Wayne MS-Greene MS-
258 PM CDT Fri Jun 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY...EASTERN WAYNE
AND GREENE COUNTIES WILL EXPIRE AT 300 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail and gusty winds are still possible with additional
thunderstorms across the area.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.
LAT...LON 3131 8915 3149 8872 3183 8872 3185 8865
3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1956Z 272DEG 40KT 3181 8837 3151 8827 3129 8881
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:03 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 10, 1:03 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Mobile AL 103 PM CDT Fri Jun 10 2022 .AVIATION... 18Z issuance...A line of strong to severe storms continue to approach the region from the northwest. The line should enter our Southeast Mississippi/Southwest Alabama counties by 19-20Z, and should reach our TAF sites by 21-22Z. Low-end MVFR to IFR conditions, as well as gusty winds and frequent lightning will accompany these storms as they push through. Storms should decrease in coverage and intensity by the evening hours. VFR conditions are expected overnight tonight and into Saturday morning. /96 && .PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS continues to make progress east and southeast, now moving into west central MS as of 11am. There are mixed signals about how the organization of the MCS will hold together as it moves southeast into our area this afternoon. The first thing we note this morning is a marked instability gradient across the area in association with a weak front located roughly near the Hwy 84 corridor. MLCAPES have already climbed to 2000-2500 J/kg along the coast (also aided by a moisture surge from a northward moving outflow boundary from earlier Gulf convection) to under 1000 J/kg north of Hwy 84. With additional heating today, MLCAPES are forecast to climb to 3000-4000 J/kg across the I-10 corridor into adjacent parts of SE MS with 1000-1500 J/kg across our far northern third of the forecast area. Effective bulk shear will not be too favorable with values of 15-25 kt in general. Overall this suggests that the overall MCS may become somewhat disorganized. However, the associated outflow boundary will continue to march southeast into our inland SE MS counties around 1pm or so and continue southeast across the region through the afternoon and early evening. As the boundary encounters the increasingly unstable airmass, we will likely see new storm development along and just ahead of the boundary (with convection also aided by subtle 500 mb height falls and the northward moving outflow north of I-10). Having said that, the extent of convective coverage still remains uncertain as satellite and mesoanalysis indicates some residual subsidence over coastal areas from the early morning Gulf convection. Some mesoscale models indicate this could limit overall coverage in southern and eastern zones. We will have to watch satellite trends for the next few hours to see how much of a factor that could be. All that being said, our current forecast of decreasing rain chances in the eastern zones looks good so no changes are anticipated to the ongoing forecast. While deep layer shear is rather meager, steep low level lapse rates and DCAPES around 1000 J/kg indicate the potential for damaging wind gusts as the main severe threat. However, a few large hail reports are possible in the southern half of the area where the higher instability resides. The tornado threat is rather low today due to weak shear. However, given the outflow boundary present north of I-10 and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The current Slight Risk over a majority of our area handles the threat well. The severe threat should end by 9pm in our eastern zones, if not sooner. 34/JFB .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 10, 1:12 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Fri Jun 10 2022
ALZ261-262-101900-
Baldwin Inland AL-Mobile Inland AL-
112 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 200 PM CDT...
At 111 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 12 miles north of Creola, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8809 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8789 3114 8787
3116 8788 3116 8787 3118 8785 3119 8788
3121 8788 3120 8785 3122 8786 3122 8784
3123 8784 3127 8778 3106 8769 3099 8802
TIME...MOT...LOC 1811Z 250DEG 10KT 3107 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 65 min |
| Jun 10, 2:30 PM CDT | Special Weather Statement | MOB | George, Perry | 45 min |
| Jun 10, 2:38 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 52 min |
| Jun 10, 2:55 PM CDT | Special Weather Statement | MOB | Greene, Perry | 50 min |
| Jun 10, 3:22 PM CDT | Special Weather Statement | MOB | George | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.